Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had attack and received ECMO treatment. Have patches of skin and numbness in mouth and face. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Have you any idea what caused my attack and can you tell me if there are any known side effects of receiving ECMO treatment? I've been off the machine for 4 weeks and have several numb patches of skin and intermittent numbness in my mouth and face (am suffering with reflux, could this cause numbness in mouth?).

Posted Tue, 27 Aug 2013 in Lung and Chest disorders
Answered by Dr. Chakravarthy Mazumdar 5 hours later

I will answer your questions to the best of my ability. I am a pulmonary and critical care specialist.

The side effects of receiving ECMO: there can be some hematologic side effects such as red blood cell issues after receiving ECMO. But overall there are not any long term side effects.

Reflux should not cause numbness in your mouth or any other region.

The numbness you are describing sounds atypical. It doesn't sound like M.S. Have you had an MRI of your XXXXXXX recently? This would typically show signs of M.S.

M.S. can cause respiratory failure...but not the kind of respiratory failure you had. It sounds like you have new onset/adult onset asthma. It would be hard to identify what set you off at this point. You should see an allergist to try to sort out what you are allergic to.

I hope this answers your questions. Please let me know if you need anything else.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor